North Dakota, 2007

Heavy Snow in North Dakota, April 2 to 3, 2007

April 2 to 3, 2007 · NWS BIS · 11 events in 11 counties and zones

|Around six inches of snow fell over southwest North Dakota during this event, with up to eight inches falling over Dunn County. Lesser amounts were reported over the northern and south central parts of the state.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

An early spring storm, moving from the Northern Rockies and into the Northern Plains, brought snow across much of western North Dakota Monday, April 2nd, through early Tuesday morning April 3rd.|Around six inches of snow fell over southwest North Dakota during this event, with up to eight inches falling over Dunn County. Lesser amounts were reported over the northern and south central parts of the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Apr 2, 2:30 PM CST, 30 minutes earlier.

Area forecast discussion, Apr 2, 2:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT MON APR 2 2007

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
MAIN FORECAST CONCERN IS THE SNOW AMOUNTS OVERNIGHT. HAVE USED A
MODEL BLEND.

MODELS TRENDING FARTHER SOUTH TODAY...AS THEY DID SOMEWHAT OVER THE
WEEKEND. SO...HAVE GENERALLY SHIFTED FORECAST A BIT FARTHER SOUTH.
SO DROPPED NORTHERN COUNTIES IN THE ADVISORY...AND DOWNGRADED
NORTHERN COUNTIES IN THE WARNING TO AN ADVISORY.

EXPECT MAIN SWATH OF MOISTURE TO DROP THROUGH THE SOUTHWEST THIS
EVENING AND THEN ACROSS THE FAR SOUTH CENTRAL AND SOUTHEAST PORTION
OF THE CWA. THIS AREA COULD WELL SEE SOME 6 INCH SNOWFALLS BY
TUESDAY MORNING. A FEW SPOTS IN THE SOUTHWEST HAVE ALREADY REPORTED
IN EXCESS OF 3 INCHES THIS AFTERNOON...ALTHOUGH IN OTHER AREAS THE
SNOW IS PRETTY MUCH MELTING AS IT FALLS...EVEN THOUGH VISIBILITIES
ARE DOWN TO 1/4 MILE IN SNOW AT TIMES. BISMARCK TO JAMESTOWN
CORRIDOR WILL STRUGGLE TO REACH THE 6 INCH AMOUNT...BUT DECIDED TO
LET THE WARNING RIDE. SOUTHERN PARTS OF MORTON...BURLEIGH...KIDDER
AND STUTSMAN COUNTY MAY STILL GET CLOSE TO THE 6 INCH AMOUNT.

STILL EXPECT SNOW TO TAPER OFF FROM WEST TO EAST ON TUESDAY.
OTHERWISE...LEFT FORECAST MAINLY DRY THROUGH THURSDAY NIGHT. LEFT
LOW POPS IN THE FAR SOUTHWEST IN THE SOUTHEAST RETURN FLOW FOR
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.

COLD HIGH PRESSURE SPILLS OVER NORTH DAKOTA AS THE STORM SYSTEM
MOVES OFF TO THE EAST. THIS COOL HIGH PRESSURE REMAINS OVER MOST OF
THE FORECAST AREA THROUGH THURSDAY. MADE LITTLE CHANGE TO CURRENT
TEMPERATURE FORECASTS IN THE SHORT TERM. TEMPERATURES BELOW NORMAL
THROUGH THE PERIOD WITH LOWS IN THE TEENS AND 20S...AND HIGHS IN THE
20S AND 30S. HOWEVER...IF SNOW COVER IS LESS THAN
EXPECTED...READINGS MAY BE A BIT WARMER.

.LONG TERM...FRIDAY THROUGH MONDAY...
THE LONG TERM IS CHARACTERIZED BY A LARGE H500 LOW PRESSURE SYSTEM
THAT PERSISTS OVER THE GREAT LAKES/HUDSON BAY AREA...AND LEAVES A
NORTHWEST FLOW IN THE WESTERLIES OVER NORTH DAKOTA. THIS WILL MEAN A
DRY FORECAST WITH SEASONAL TEMPERATURES. HIGHS MAINLY IN THE 30S AND
40S AND LOWS IN THE TEENS AND 20S.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 7 AM CDT /6 AM MDT/ TUESDAY FOR NDZ017>021.

WINTER STORM WARNING UNTIL 7 AM CDT /6 AM MDT/ TUESDAY FOR
NDZ031>034-040>045.

WINTER STORM WARNING UNTIL 10 AM CDT TUESDAY FOR NDZ035>037-
046>048-050-051.

SNOW ADVISORY UNTIL 10 AM CDT TUESDAY FOR NDZ022-023-025.

&&

JF/JV
Hazardous weather outlook, Apr 2, 4:30 AM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
530 AM CDT MON APR 2 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
530 AM CDT MON APR 2 2007 /430 AM MDT MON APR 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A SPRING STORM SYSTEM WILL BRING A RETURN OF WINTER WEATHER TO
THE NORTHERN PLAINS TODAY THROUGH TUESDAY MORNING. SNOW IS
EXPECTED TO DEVELOP IN WESTERN NORTH DAKOTA THIS MORNING...AND
SPREAD ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THIS
AFTERNOON AND TONIGHT. A WIDE BAND OF 4 TO 8 INCHES OF SNOW CAN
BE EXPECTED FROM WATFORD CITY TO BISMARCK...EAST TO JAMESTOWN AND
SOUTH TO THE SOUTH DAKOTA BORDER. THE HEAVIEST SNOWFALL POTENTIAL
WILL BE OVER SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. LESSER
AMOUNTS ARE EXPECTED ACROSS THE NORTH...FROM WILLISTON TO
MINOT...AND EAST TO RUGBY.

TRAVEL WILL BECOME HAZARDOUS AS ROADWAYS BECOME SNOW COVERED AND
SLIPPERY. LOW VISIBILITIES ARE LIKELY IN FALLING SNOW. USE EXTRA
CAUTION AS WINTER WEATHER WILL ADVERSELY AFFECT TRAVEL AND
COMMERCE ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY THROUGH
TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL TAPER OFF WEST TO EAST TUESDAY. TRAVEL WILL REMAIN
HAZARDOUS OVER SOME AREAS WITH SNOW COVERED AND SLIPPERY ROADWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE BISMARCK
NATIONAL WEATHER SERVICE.

NH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 heavy snow. Local standard time, as filed.

Heavy Snow, Stark

When
April 2, 3:00 PM CST to April 3, 9:00 AM CST
Where
Stark forecast zone
Reported by
Newspaper
Coordinates
46.811, -102.655 (the zone’s center; the record gives no point)

Six inches of snow fell over the Dickinson area.

Heavy Snow, Hettinger

When
April 2, 3:00 PM CST to April 3, 9:00 AM CST
Where
Hettinger forecast zone
Reported by
Mesonet
Coordinates
46.433, -102.460 (the zone’s center; the record gives no point)

Six inches of snow fell across Hettinger County.

Heavy Snow, Adams

When
April 2, 3:00 PM CST to April 3, 9:00 AM CST
Where
Adams forecast zone
Reported by
Mesonet
Coordinates
46.097, -102.528 (the zone’s center; the record gives no point)

Six inches of snow fell across Adams County.

Heavy Snow, Bowman

When
April 2, 3:00 PM CST to April 3, 9:00 AM CST
Where
Bowman forecast zone
Reported by
Mesonet
Coordinates
46.113, -103.521 (the zone’s center; the record gives no point)

Six inches of snow fell across Bowman County.

Heavy Snow, Slope

When
April 2, 3:00 PM CST to April 3, 9:00 AM CST
Where
Slope forecast zone
Reported by
Mesonet
Coordinates
46.447, -103.460 (the zone’s center; the record gives no point)

Six inches of snow fell across Slope County.

Heavy Snow, Golden Valley

When
April 2, 3:00 PM CST to April 3, 9:00 AM CST
Where
Golden Valley forecast zone
Reported by
Mesonet
Coordinates
46.940, -103.847 (the zone’s center; the record gives no point)

Six inches of snow fell across Golden Valley County.

Heavy Snow, Grant

When
April 2, 3:00 PM CST to April 3, 9:00 AM CST
Where
Grant forecast zone
Reported by
COOP Observer
Coordinates
46.358, -101.640 (the zone’s center; the record gives no point)

Six inches of snow fell in Carson.

Heavy Snow, Morton

When
April 2, 3:00 PM CST to April 3, 9:00 AM CST
Where
Morton forecast zone
Reported by
Mesonet

Six inches of snow fell across western Morton County with lesser amounts over the east.

Heavy Snow, Sioux

When
April 2, 3:00 PM CST to April 3, 9:00 AM CST
Where
Sioux forecast zone
Reported by
Mesonet

Six inches of snow fell across western Sioux County with lesser amounts over the east.

Heavy Snow, Billings

When
April 2, 3:00 PM CST to April 3, 9:00 AM CST
Where
Billings forecast zone
Reported by
COOP Observer
Coordinates
47.023, -103.376 (the zone’s center; the record gives no point)

Six and four-tenths inches of snow fell in Medora.

Heavy Snow, Dunn

When
April 2, 3:00 PM CST to April 3, 9:00 AM CST
Where
Dunn forecast zone
Reported by
COOP Observer
Coordinates
47.357, -102.618 (the zone’s center; the record gives no point)

Eight inches of snow fell in Halliday.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22956, 22957, 22958, 22960, 22962, 22965, 22967, 22968, 22970, 22971, 22973.